Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 321, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 3, 2022, 1:26 PM MST for Mohave County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2022, 1:26 PM MST (20:26 UTC)
- Expired
- Oct 3, 2022, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 121 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 3:05 PM MST | FLASH FLOOD | 13 N Wikieup, AZ | BOGELS RANCH ROAD IS CLOSED FROM UPPER TROUT CREEK TO BACK ROAD DUE TO FLASH FLOODING. |
| Oct 3, 3:25 PM MST | FLASH FLOOD | 10 N Wikieup, AZ | HUFFRITTER ROAD IS CLOSED FROM BACK ROAD TO US HIGHWAY 93 DUE TO FLASH FLOODING. |
| Oct 3, 3:25 PM MST | FLASH FLOOD | 3 N Wikieup, AZ | PUMP STATION ROAD IS CLOSED FROM BACK ROAD TO US HIGHWAY 93 DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
157
WGUS55 KVEF 032026
FFWVEF
AZC015-032330-
/O.NEW.KVEF.FF.W.0321.221003T2026Z-221003T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
126 PM PDT Mon Oct 3 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 430 PM MST.
* At 126 PM MST, Doppler radar indicated thunderstorms producing
heavy rain in southern Golden Valley and parts of the Hualapai
Mountains. Flash flooding is ongoing or expected to begin
shortly. Flash flooding will impact roadways leading to the
Huapalai Mountains and low water crossings in southern Golden
Valley and Yucca.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Yucca, Wikieup, Wild Cow Campground, Hualapai Mountain
Park, Dw Ranch Road and Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3520 11405 3520 11391 3502 11349 3456 11347
3461 11373 3473 11415 3491 11427 3509 11431
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO2 follow-up statements
618
WGUS75 KVEF 032051
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
151 PM PDT Mon Oct 3 2022
AZC015-032330-
/O.CON.KVEF.FF.W.0321.000000T0000Z-221003T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
151 PM MST Mon Oct 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST THIS
AFTERNOON FOR SOUTHWESTERN MOHAVE COUNTY...
At 151 PM MST, Very heavy rainfall continues across the southern
Hualapai Mountains and near Yucca. Rainfall amounts exceeding 1 inch
in the past hour were observed at Hibernia Peak. Flash flooding
remains probable across mountain roads in the Hualapai Mountains and
low water crossings in Golden Valley and Yucca.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Yucca, Wikieup, Wild Cow Campground, Hualapai Mountain
Park, Dw Ranch Road and Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3520 11405 3520 11391 3502 11349 3456 11347
3461 11373 3473 11415 3491 11427 3509 11431
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO191
WGUS75 KVEF 032325
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
425 PM PDT Mon Oct 3 2022
AZC015-032335-
/O.EXP.KVEF.FF.W.0321.000000T0000Z-221003T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
425 PM MST Mon Oct 3 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST THIS AFTERNOON FOR
SOUTHWESTERN MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3520 11405 3520 11391 3502 11349 3456 11347
3461 11373 3473 11415 3491 11427 3509 11431
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 12:12 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 3, 12:12 PM MST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1212 PM PDT Mon Oct 3 2022 .SYNOPSIS...Shower and thunderstorm activity is expected to continue throughout the afternoon and into the evening hours for the southern and eastern portions of our forecast area. We will begin to dry out overnight with dry and warm conditions persisting through mid-to-late week. && .SHORT TERM...through Tuesday evening. Ongoing shower and thunderstorm activity in Mohave County is expected to continue into the evening hours. Additional convection is expected to pop-up in Clark County, eastern San Bernardino County, and potentially eastern Lincoln County this afternoon. The primary hazards associated with these storms are heavy rain capable of resulting in flash flooding, gusty winds, and frequent lightning. An upper-level shortwave digging into the region provided the synoptic forcing responsible for these storms. This shortwave will continue to dig southward and eastward throughout the day, with storms moving to the southeast out ahead of the shortwave trough axis. Any convection that pops up behind the trough axis will experience a more southerly storm motion as the upper-level and steering flows becomes more northerly. The 12Z HREF boasts a 70% chance of 35+ mph winds in the southern portion of the Colorado River Valley, including Lake Havasu City, Needles, and Laughlin. Additionally, the HREF indicates that 35+ mph winds are likely from I-40 south in Mohave County. Convection will begin to wind down after sunset due to the loss of daytime heating, and by approximately 04/05Z convection is expected to have mostly dissipated. As this trough continues to dig to the southeast and upper-level flow across the forecast area becomes more northerly, we will see things begin to dry out overnight and into tomorrow with PWat values falling below 1.0" across the area by tomorrow afternoon. This shortwave will stall out over the Four-Corners region late Tuesday, resulting in dry conditions across the forecast area. .LONG TERM...Wednesday through Monday. An amplified ridge nosing inland from the West Coast up through western Canada will keep our region dry and warm Wednesday and Thursday but the medium range ensembles indicate a broad closed upper low spinning up over New Mexico then retrograding across southern Arizona and northwest Mexico Friday through Sunday which would produce an easterly and may allow lingering moisture to spread back into Mohave County and possibly even over eastern San Bernardino and Clark counties by Sunday for a slight chance of thunderstorms over the mountains. Temperatures trend downward slightly for the weekend with highs in the upper 80s to lower 90s for the Mojave Desert zones which is close to normal. && .AVIATION...For Harry Reid...Northeast winds around 7-10 kts are expected through the afternoon, but there is the possibility of various outflow boundaries that could bring varying wind directions and speeds at times. Thunderstorms are forecast to develop around the Las Vegas Valley this afternoon, but confidence is low that storms will directly impact the terminal. Storms are expected to dissipate by late afternoon with clear skies and generally light winds overnight. Drier conditions and generally light winds are expected Tuesday. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light and diurnal wind patterns anticipated today, though sites in the Colorado River Valley should see northerly breezes this afternoon around 10 kts. SCT thunderstorms this afternoon across mainly southern Mohave, Clark, and eastern San Bernardino Counties with wind, hail, and heavy rain being the primary threats. These are expected to last to early evening before dissipating with generally clear skies overnight. ISOLD storms possible over northwest Arizona Tuesday with overall coverage being much less. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Stessman LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 11:20 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 3, 12:16 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Oct 3, 12:36 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Oct 3, 2:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 56 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.